Accutane (isotretinoin) ocular rosacea skin flakes

Written by on July 29, 2008 with 0 Comments

From: Luke Ventura
Date: Tue, 28 Sep 1999 23:13:17

I took a six month course of Accutane.  The derm told me that it might make my ocular Rosacea worse, but it actually eliminated it!  Before the Accutane I couldn’t even let shower water near my eyes or they would sting really bad.  After about 2 or 3 weeks of being on the drug my eyes didn’t bother me at all!  One of the warnings they tell you about is dry eyes (sometimes permanent), but that sure wasn’t the case with me.  I went on the drug because of my cysts/papules, and I didn’t get any at all while on the drug.  It was so nice to have perfectly clear skin for a whole six months.  I could pig out on all my trigger foods that I missed so much, and nothing I could do or eat would cause any bumps.  Within a week or two of coming off the Accutane my cyst/papule problem returned.  It was really sad because I was hoping the results would be permanent, and I had gotten a taste of what it was like to be a normal person.

Your lips get so dry while on the drug that it will drive you totally crazy.  You’ll have to smear Carmex (or something similar) all over your lips about every hour.  You’ll always look like you have Vasoline on your lips, and it gets a little embarrassing (for a guy) having glossy shiny lips all the time.  I had to go check my lips in the mirror after every meal because all the mouth-opening and chewing would actually tear a few layers of lip skin and it would look really funny.  I didn’t eat any sandwiches the whole time because of all the lip damage it would do.  Don’t even *think* about kissing someone, it’s out of the question.

I had to put lotion all over my face, arms, and chest every day, otherwise I’d get a dry-skin rash.  Also, while on the drug, I had the world’s worst dandruff/seb derm/scalp itch.  Did I mention that it was the world’s worst?  Here, let me say it a third time, it was the WORLD’S WORST.  My scalp (even with using Nizoral and T-Sal daily) would itch really bad and constantly, and scratching it would produce snow storms full of skin flakes.  It’s been about six weeks since I’ve been off of Accutane now, and I still have the scalp problems, although it isn’t quite as bad now.  Maybe it will eventually go away.

Your skin (face) will appear slightly redder than normal while on the drug, but it gave me such clear skin that I didn’t mind.  You’ll need to stay out of the sun.  Your facial skin will be much thinner while on the drug and I was too afraid to shave with a blade.

Bottom line:  It didn’t make my Rosacea any worse.  I stopped all pills & MetroTwins while on it.

Keep us posted if you decide to try it,

Luke Ventura

—– Original Message —–

From: Born Slippy <h1ve@_.com>
Sent: Tuesday, September 28, 1999 6:04 PM
Subject: [rosacea] Will Accutane make my Rosacea worse???

Hi there,

I suffer from Rosacea with frequent hot flushes, however, I also have any extremely oily skin. I was wondering if Accutane course will make my Rosacea worse, since that medication is known to dry out the skin badly.

Can I use Noritate or MetroCream while on Accutane, to control my Rosacea???

Any feedback would be very appreciated!

Related Articles

About the Author

About the Author: David Pascoe started the Rosacea Support Group in October 1998. .

Follow Rosacea Support

Subscribe via RSS Feed Connect on Pinterest Connect on Google Plus

Leave your comment here

Top